Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

$L^p$ versions of Hardy's uncertainty principle on hyperbolic spaces


Author: Nils Byrial Andersen
Journal: Proc. Amer. Math. Soc. 131 (2003), 2797-2807
MSC (2000): Primary 43A85, 22E30
Published electronically: February 28, 2003
MathSciNet review: 1974337
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Hardy's uncertainty principle states that it is impossible for a function and its Fourier transform to be simultaneously very rapidly decreasing. In this paper we prove $L^p$ versions of this principle for the Jacobi transform and for the Fourier transform on real hyperbolic spaces.


References [Enhancements On Off] (What's this?)

  • 1. N. B. Andersen, Paley-Wiener Theorems for Hyperbolic Spaces, J. Funct. Anal. 179 (2001), 66-119. MR 2002f:43008
  • 2. N. B. Andersen, Hardy's uncertainty principle on Hyperbolic Spaces, Bull. Austral. Math. Soc. 66 (2002), 163-170.
  • 3. E. P. van den Ban, H. Schlichtkrull, Expansions for Eisenstein integrals on semisimple symmetric spaces, Ark. Mat. 35 (1997), 59-86. MR 98e:22003
  • 4. M. Cowling, J. F. Price, Generalisations of Heisenberg's inequality, Harmonic analysis (Cortona, 1982), Lecture Notes in Math., 992, Springer, Berlin, 1983, 443-449. MR 86g:42002b
  • 5. M. Cowling, A. Sitaram, M. Sundari, Hardy's uncertainty principle on semisimple groups, Pacific J. Math. 192 (2000), 293-296. MR 2001c:22007
  • 6. Erdélyi et al, Higher Transcendental Functions, Volume I, McGraw-Hill, New York, 1973. MR 49:9265
  • 7. M. Flensted-Jensen, Spherical functions on a simply connected semisimple Lie group. II. The Paley-Wiener theorem for the rank one case, Math. Ann. 228 (1977), 65-92. MR 56:16267
  • 8. G. H. Hardy, A theorem concerning Fourier transforms, J. London Math. Soc. 8 (1933), 227-231.
  • 9. G. Heckman and H. Schlichtkrull, Harmonic Analysis and Special Functions on Symmetric Spaces, Academic Press, San Diego, 1994. MR 96j:22019
  • 10. S. Helgason, Groups and Geometric Analysis, Academic Press, Orlando, 1984. MR 86c:22017
  • 11. S. Helgason, Geometric Analysis on Symmetric Spaces, Mathematical Surveys and Monographs, Vol. 39, American Mathematical Society, Providence, Rhode Island, 1994. MR 96h:43009
  • 12. L. Hörmander, A uniqueness theorem of Beurling for Fourier transform pairs, Ark. Mat. 29 (1991), 237-240. MR 93b:42016
  • 13. T. H. Koornwinder, A new proof of a Paley-Wiener type theorem for the Jacobi transform, Ark. Mat. 13 (1975), 145-159. MR 51:11028
  • 14. T. H. Koornwinder, Jacobi functions and analysis on noncompact semisimple groups, Special Functions: Group Theoretical Aspects and Applications, Reidel, 1984, 1-84. MR 86m:33018
  • 15. E. K. Narayanan, S. K. Ray, $L^p$ versions of Hardy's theorem on semisimple Lie groups, Proc. Amer. Math. Soc. 130 (2002), 1859-1866. MR 2003a:22009
  • 16. W. Rossmann, Analysis on Real Hyperbolic Spaces, J. Funct. Anal. 30 (1978), 448-477. MR 80f:43021
  • 17. J. Sengupta, The uncertainty principle on Riemannian symmetric spaces of the noncompact type, Proc. Amer. Math. Soc. 130 (2002), 1009-1017. MR 2003a:43009
  • 18. A. Sitaram, M. Sundari, An analogue of Hardy's theorem for very rapidly decreasing functions on semisimple Lie groups, Pacific J. Math. 177 (1997), 187-200. MR 99a:22018

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 43A85, 22E30

Retrieve articles in all journals with MSC (2000): 43A85, 22E30


Additional Information

Nils Byrial Andersen
Affiliation: School of Mathematics, University of New South Wales, Sydney, NSW 2052, Australia
Email: byrial@maths.unsw.edu.au

DOI: http://dx.doi.org/10.1090/S0002-9939-03-07006-0
PII: S 0002-9939(03)07006-0
Received by editor(s): April 3, 2002
Published electronically: February 28, 2003
Additional Notes: The author was supported by a postdoctoral grant from the Australian Research Council (ARC)
Communicated by: Rebecca Herb
Article copyright: © Copyright 2003 American Mathematical Society